Alert archive / Louisiana / Hard Freeze Warnings in 2012
Hard Freeze Warning 4, NWS New Orleans, LA
NWS New Orleans, LA issued this hard freeze warning at Feb 11, 2012, 4:32 AM CST for 10 parishes in Louisiana; 5 counties in Mississippi. It took effect at Feb 11, 2012, 9:00 PM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2012, 4:32 AM CST (10:32 UTC)
- In effect from
- Feb 11, 2012, 9:00 PM CST
- Expired
- Feb 12, 2012, 4:01 AM CST
- In force
- 7 hr
- Issued by
- NWS New Orleans, LA
Counties Assumption Parish, LA, East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Pointe Coupee Parish, LA, Saint Helena Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA, Amite County, MS, Pearl River County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 10.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 542 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -93 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this hard freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this hard freeze warning went out at Feb 11, 4:07 AM CST, 25 minutes earlier.
Area forecast discussion, Feb 11, 4:07 AM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
407 AM CST SAT FEB 11 2012
.SYNOPSIS...
MODIFIED ARCTIC AIR MASS ADVANCING ACROSS THE GULF STATES WITH
COLD FRONT ROUGHLY FROM KCLT-KAQQ AT 09Z. 1044 MB HIGH CENTERED
NEAR THE CANADA/NORTH DAKOTA BORDER AND RIDGING THROUGH CENTRAL
TEXAS. FREEZING LINE WAS AS FAR SOUTH AS OXFORD MS TO LA-AR STATE
LINE TO DALLAS METROPLEX AREA AT 09Z AND ADVANCING SLOWLY
SOUTHWARD.
&&
.SHORT TERM...
THE LARGER CONCERNS IN THE SHORT TERM WILL BE THE EXTENT OF
LIMITED WARMING UNDER THE INFLUENCE OF ARCTIC AIR TODAY. MOST OF
THE AREA HIGHS MAY ACTUALLY OCCUR AT SUNRISE WITH A STEADY TO SLOW
FALLING TREND MUCH OF THE DAY. IF ANY RECOVERY IS ACHIEVED IT WILL
LIKELY BE ONLY TOKEN. NEEDLESS TO SAY...THIS WILL BE ONE OF THE
COLDEST DAYS IN THIS OTHERWISE MILD WINTER. AS THE SURFACE RIDGE
AXIS REMAINS RATHER NARROW AND SHIFTS EASTWARD...RADIATIONAL
EFFECTS ARE EXPECTED TOMORROW NIGHT THAT SHOULD BE A FEW DEGREES
WARMER THAN TONIGHT'S EXPECTATIONS.
WILL BE MONITORING VERY LOW RELATIVE HUMIDITY VALUES LOWERING TO
AROUND 15 PERCENT SUNDAY AFTERNOON FOR A FIRE WEATHER RISK. AT
THIS TIME...THIS WILL NOT REQUIRE RED FLAG WARNINGS OR FIRE
WEATHER WATCHES...BUT WILL BE WORTH NOTING IN FIRE WEATHER
PRODUCTS.
.LONG TERM...
ARCTIC AIR MASS UNDERGOES RAPID MODERATION BY MONDAY OVER THE
APPALACHIANS WITH ONSHORE FLOW ONSETTING IN THE WESTERN GULF COAST
REGION. MOISTURE RETURN COULD BE QUITE RICH IN ADVANCE OF NEXT
SYSTEM TO DEVELOP OVER THE HIGH PLAINS. RAIN APPEARS TO BE A
NEARLY SURE BET FOR MONDAY NIGHT BEFORE DRYING OUT FOR TUESDAY AND
WEDNESDAY. THE NEXT SYSTEM IN A SERIES IS EXPECTED TO DEVELOP IN
THE LOWER PLAINS STATES WEDNESDAY NIGHT AND BRING NEXT ROUND OF
RAIN TO THE FORECAST AREA THURSDAY. FRIDAY SHOULD BE COOL AND DRY.
MODELS ARE SHOWING RATHER LARGE SYSTEM EVOLVING OUT OF WEST COAST
CUT-OFF LOW TO ENTER THE MID-GULF COAST REGION NEXT WEEKEND. NOT
TOTALLY SOLD ON TIMING BUT EITHER SUPER-KREWE SATURDAY OR SUPER-
KREWE SUNDAY ARE IN JEOPARDY OF INCLEMENT WEATHER. AT THIS
TIME...PLACING GREATER EMPHASIS ON SATURDAY...BUT TIMING MAY BE
ADJUSTED AS THE EVENT NEARS.
&&
.AVIATION...
COLD FRONT HAS CLEARED ALL TERMINAL AREAS. TWO BANDS OF COLD AIR
STRATOCUMULUS TO MOVE ACROSS THE TERMINALS THIS MORNING. FIRST ONE
SHOULD CLEAR THE SOUTHEASTERN TERMINALS IN THE NEXT 2-3
HOURS...GENERALLY CLOUDS AROUND 3500 FEET...BUT A BRIEF PERIOD OF
800-1500 FOOT CEILINGS AND 4-5 MILE VSBYS. A COUPLE OF HOURS OF
CLEARING BEHIND THAT BAND...THEN ABOUT 100 MILE WIDE BAND OF
CLOUDS AROUND 2000 FEET. BY 18Z...ALL SITES WILL BE CLEAR.
GUSTY WINDS WILL BE AN ISSUE...ESPECIALLY DOWNWIND OF LAKE
PONTCHARTRAIN AT KMSY AND KNEW...WHERE GUSTS ABOVE 30 KNOTS WILL BE
POSSIBLE FOR MUCH OF THE FORECAST PERIOD. 35
&&
.MARINE...
FRONT HAS ALSO CLEARED COASTAL WATERS. COLD AIR HAS NOT REALLY
PLUGGED IN YET...SO WINDS HAVE NOT RESPONDED TO THEIR MAXIMUM
EXPECTED EXTENT YET. EXPECT ALL AREAS TO BE SOLIDLY IN SMALL CRAFT
RANGE THROUGH SUNDAY MORNING BEFORE BEGINNING TO EASE. MAY SEE
SOME GUSTS TO GALE FORCE...BUT DO NOT ANTICIPATE THEM BEING
FREQUENT ENOUGH FOR A WARNING. WAVE HEIGHTS WILL GROW AS HIGH AS 9
FEET OVER THE OUTER WATERS. SURFACE RIDGE WILL BE RATHER NARROW
WITH ONSHORE FLOW RETURNING BY MIDDAY MONDAY. EXPECT A PERIOD OF
EXERCISE CAUTION OR ADVISORY WINDS WITH SIGNIFICANT WARM ADVECTION
OCCURRING MONDAY NIGHT OR TUESDAY BEFORE PRESSURE PATTERN EASES
FOR A FEW DAYS. 35
&&
.DECISION SUPPORT... /EXPERIMENTAL/
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION..NONE.
ACTIVITIES...MONITORING MINOR RIVER FLOODING
MONITORING PARADE SCHEDULE WEATHER TODAY
ASSESSING HARD FREEZE/FREEZE FOR TONIGHT
ASSESSING LOW RH VALUES FOR SUNDAY.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 47 23 49 29 / 0 0 0 10
BTR 49 25 52 34 / 0 0 0 10
ASD 50 24 51 30 / 0 0 0 10
MSY 51 31 48 39 / 0 0 0 10
GPT 50 25 51 29 / 0 0 0 10
PQL 50 24 52 28 / 0 0 0 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FREEZE WARNING FROM MIDNIGHT SUNDAY TO 9 AM MONDAY FOR THE
FOLLOWING ZONES: LOWER JEFFERSON...LOWER LAFOURCHE...LOWER
PLAQUEMINES...LOWER ST. BERNARD...LOWER
TERREBONNE...ORLEANS...ST. CHARLES...ST. JAMES...ST. JOHN
THE BAPTIST...UPPER JEFFERSON...UPPER LAFOURCHE...UPPER
PLAQUEMINES...UPPER ST. BERNARD...AND UPPER TERREBONNE.
HARD FREEZE WARNING FROM 9 PM SATURDAY TO 9 AM MONDAY FOR THE
FOLLOWING ZONES: ASCENSION...ASSUMPTION...EAST BATON
ROUGE...EAST FELICIANA...IBERVILLE...LIVINGSTON...NORTHERN
TANGIPAHOA...POINTE COUPEE...SOUTHERN TANGIPAHOA...ST.
HELENA...ST. TAMMANY...WASHINGTON...WEST BATON ROUGE...AND
WEST FELICIANA.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM SUNDAY FOR THE FOLLOWING ZONES:
LAKE BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY UNTIL NOON SUNDAY FOR THE FOLLOWING ZONES:
BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...AND COASTAL
WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
NM.
SMALL CRAFT ADVISORY UNTIL 6 PM SUNDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER TO PORT FOURCHON OUT 20 NM.
MS...HARD FREEZE WARNING FROM 9 PM SATURDAY TO 9 AM MONDAY FOR THE
FOLLOWING ZONES:
AMITE...HANCOCK...HARRISON...JACKSON...PEARL
RIVER...PIKE...WALTHALL...AND WILKINSON.
&&
24/RRHazardous weather outlook, Feb 10, 5:00 PM CST, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 500 PM CST FRI FEB 10 2012 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-111800- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 500 PM CST FRI FEB 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT A STRONG COLD FRONT WILL BRING STRONG NORTH WINDS AND HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT AFTER MIDNIGHT. A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR THE LAKES...SOUNDS...AND GULF COASTAL WATERS. FLOOD WARNINGS REMAIN IN EFFECT FOR THE PEARL RIVER AT BOGALUSA AND PEARL RIVER...AND THE ATCHAFALAYA RIVER AT MORGAN CITY. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS AND FORECASTS FOR ADDITIONAL INFORMATION. OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY TEMPERATURES WILL DROP SIGNIFICANTLY EARLY SATURDAY MORNING AND REMAIN WELL BELOW NORMAL THROUGH THE DAY SATURDAY. THIS WILL SET THE STAGE FOR A COLD SATURDAY NIGHT ACROSS THE ENTIRE OUTLOOK AREA. A LIGHT FREEZE IS POSSIBLE ACROSS THE SOUTH WHICH INCLUDES THE SOUTHSHORE METROPOLITAN NEW ORLEANS AND HOUMA AREAS WHILE A MODERATE TO HARD FREEZE IS EXPECTED ALONG AND NORTH OF THE INTERSTATE 10 AND 12 CORRIDORS. THE COLDEST TEMPERATURES WILL BE ACROSS SOUTHWESTERN MISSISSIPPI...THE PEARL RIVER DRAINAGE AREA...AND PASCAGOULA DRAINAGE AREA WHERE LOWER 20S WILL BE POSSIBLE EARLY SUNDAY MORNING. DUE TO THE RECENT WARM SPELL AND LACK OF FREEZING TEMPERATURES THIS YEAR...A FREEZE WARNING WILL LIKELY BE NEEDED FOR MOST OF THE AREA SATURDAY NIGHT AND A HARD FREEZE WARNING MAY BE NEEDED FOR NORTHERN PORTIONS OF THE OUTLOOK AREA. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED ACROSS THE LAKES...SOUNDS...AND GULF COASTAL WATERS FROM SATURDAY INTO SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT ANTICIPATED THROUGH THURSDAY...FEBRUARY 16TH.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 4:32 AM CST | Freeze Warning | LIX | Assumption, Saint Bernard, Saint James, Saint John the Baptist | 28 hr |
Nearby
Hard Freeze Warnings in Louisiana, 2012Hard Freeze Warnings in Mississippi, 2012Every hard freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.